Reliability mathematical model of continuous system based on segment-partition

Guangbo Hao, Liyang Xie

Research output: Chapter in Book/Report/Conference proceedingConference contribution

Abstract

For the purpose of reliability assessment of continuous system like long pipeline and wire cable, the object should be taken as a series system composed of a great number of segments. First of all, two factors concerning the strength distribution of the object, i.e. material inhomogeneity factor and material quality instability factor were discussed in detail. Then, a reliability mathematical model of the object considering dependent failure was presented based on order statistics of segment strength, which was verified by Monte Carlo method. The result shows that the proposed reliability model can reflect the effects of dependent failure, material inhomogeneity and material quality instability for the application of continuous system. Copyright © 2009 by ASME.

Original languageEnglish
Title of host publicationProceedings of the ASME International Design Engineering Technical Conferences and Computers and Information in Engineering Conference 2009, DETC2009
Pages827-832
Number of pages6
Volume3
Publication statusPublished - 2010
Event2009 ASME International Design Engineering Technical Conferences and Computers and Information in Engineering Conference - San Diego, CA, United States
Duration: 30 Aug 20092 Sep 2009

Conference

Conference2009 ASME International Design Engineering Technical Conferences and Computers and Information in Engineering Conference
Abbreviated titleDETC2009
CountryUnited States
CitySan Diego, CA
Period30/08/092/09/09

Fingerprint

Mathematical models
Cables
Monte Carlo methods
Pipelines
Statistics
Wire

Cite this

Hao, G., & Xie, L. (2010). Reliability mathematical model of continuous system based on segment-partition. In Proceedings of the ASME International Design Engineering Technical Conferences and Computers and Information in Engineering Conference 2009, DETC2009 (Vol. 3, pp. 827-832)
Hao, Guangbo ; Xie, Liyang. / Reliability mathematical model of continuous system based on segment-partition. Proceedings of the ASME International Design Engineering Technical Conferences and Computers and Information in Engineering Conference 2009, DETC2009. Vol. 3 2010. pp. 827-832
@inproceedings{0c4ea40e5fb64e34a985bf209613039c,
title = "Reliability mathematical model of continuous system based on segment-partition",
abstract = "For the purpose of reliability assessment of continuous system like long pipeline and wire cable, the object should be taken as a series system composed of a great number of segments. First of all, two factors concerning the strength distribution of the object, i.e. material inhomogeneity factor and material quality instability factor were discussed in detail. Then, a reliability mathematical model of the object considering dependent failure was presented based on order statistics of segment strength, which was verified by Monte Carlo method. The result shows that the proposed reliability model can reflect the effects of dependent failure, material inhomogeneity and material quality instability for the application of continuous system. Copyright {\circledC} 2009 by ASME.",
author = "Guangbo Hao and Liyang Xie",
year = "2010",
language = "English",
isbn = "9780791849002",
volume = "3",
pages = "827--832",
booktitle = "Proceedings of the ASME International Design Engineering Technical Conferences and Computers and Information in Engineering Conference 2009, DETC2009",

}

Hao, G & Xie, L 2010, Reliability mathematical model of continuous system based on segment-partition. in Proceedings of the ASME International Design Engineering Technical Conferences and Computers and Information in Engineering Conference 2009, DETC2009. vol. 3, pp. 827-832, 2009 ASME International Design Engineering Technical Conferences and Computers and Information in Engineering Conference, San Diego, CA, United States, 30/08/09.

Reliability mathematical model of continuous system based on segment-partition. / Hao, Guangbo; Xie, Liyang.

Proceedings of the ASME International Design Engineering Technical Conferences and Computers and Information in Engineering Conference 2009, DETC2009. Vol. 3 2010. p. 827-832.

Research output: Chapter in Book/Report/Conference proceedingConference contribution

TY - GEN

T1 - Reliability mathematical model of continuous system based on segment-partition

AU - Hao, Guangbo

AU - Xie, Liyang

PY - 2010

Y1 - 2010

N2 - For the purpose of reliability assessment of continuous system like long pipeline and wire cable, the object should be taken as a series system composed of a great number of segments. First of all, two factors concerning the strength distribution of the object, i.e. material inhomogeneity factor and material quality instability factor were discussed in detail. Then, a reliability mathematical model of the object considering dependent failure was presented based on order statistics of segment strength, which was verified by Monte Carlo method. The result shows that the proposed reliability model can reflect the effects of dependent failure, material inhomogeneity and material quality instability for the application of continuous system. Copyright © 2009 by ASME.

AB - For the purpose of reliability assessment of continuous system like long pipeline and wire cable, the object should be taken as a series system composed of a great number of segments. First of all, two factors concerning the strength distribution of the object, i.e. material inhomogeneity factor and material quality instability factor were discussed in detail. Then, a reliability mathematical model of the object considering dependent failure was presented based on order statistics of segment strength, which was verified by Monte Carlo method. The result shows that the proposed reliability model can reflect the effects of dependent failure, material inhomogeneity and material quality instability for the application of continuous system. Copyright © 2009 by ASME.

UR - http://www.scopus.com/inward/record.url?scp=77953725792&partnerID=8YFLogxK

M3 - Conference contribution

SN - 9780791849002

VL - 3

SP - 827

EP - 832

BT - Proceedings of the ASME International Design Engineering Technical Conferences and Computers and Information in Engineering Conference 2009, DETC2009

ER -

Hao G, Xie L. Reliability mathematical model of continuous system based on segment-partition. In Proceedings of the ASME International Design Engineering Technical Conferences and Computers and Information in Engineering Conference 2009, DETC2009. Vol. 3. 2010. p. 827-832